Posted by Ron Hill on August 18, 2003, at 21:19:55
In reply to Ron Hill, Re: Sleep problems--anxiety-HELP!, posted by McPac on August 17, 2003, at 13:45:05
> how would you compare Lithium vs. Depakote as far as their effectiveness? Do you prefer lithium over Depakote yourself (if so, is it just because Depakote made you gain weight?) Just wondering what other mood stabilizers folks here like besides lithium.
Hey Mack Pack Man,
As you know, different patients can have very different responses to the same medication. So my experience might not say much about how it would work for you or anyone else.
For me, Depakote was not a good fit. It caused hair loss, rashes on my body, 30 pounds of weight gain, and it made my depression even worse when I took it several years ago at a dosage of 750 mg/day. I stayed on it for a little over a year because I didn’t know about this site at the time (in the 90’s) and I had an idiot for a pdoc back in those days.
One good thing about it was that it caused me to sleep VERY soundly and made my dreams very vivid. I would wake up feeling very well rested and rejuvenated from the full night's sleep.
Be well Mr. Pac Man.